Some anticancer medicines, pain medicines, and other medicines can cause constipation. It can also occur if you are less active or if your diet lacks enough fluid or fiber. If you have not had a bowel movement for more than a day or two, call your doctor, who may suggest taking a laxative or stool softener. Do not take these measures without checking with your doctor, especially if your white blood cell count or platelets are low.
What can I do about constipation?
For more information on constipation, you can visit the, Constipation and Colon Cleansing Resource Center. This website provides information on constipation and its treatments. It contains over forty articles on constipation and colon cleansing.
The information on this web site is provided for general information only. It is not intended as medical advice, and should not be relied upon as a substitute for consultations with qualified health professionals who are familiar with your individual medical needs. The MSCF disclaims all obligations and liabilities for damages arising from the use or attempted use of the information, including but not limited to direct, indirect, special, and consequential damages, attorneys' and experts' fees and court costs. Any use of the information will be at the risk of the user.
| Chemotherapy Side Effects | Tumor Markers-Grades/Prognosis | Cancer Clusters | Emotional Disorders | End of Life Issues | Loss, Grief, and Bereavement | Living with Cancer | Radiation Therapy | Support Groups |
| Return Home | Fundraisers | Donations | Wall of Honor | Stories of Hope | Information on Specific Cancers (A-M) | Cancer Issues | Contact Us | Site Index |